MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE-TEX® SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W.L. GORE & ASSOCIATES GORE-TEX® SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 6M02A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Information related to the case was requested, however no information has been received.
 
Event or Problem Description
It was reported to gore that during carotid cases using gore-tex® suture, several sutures frayed.No patient harm was reported.
 
Additional Manufacturer Narrative
The engineering evaluation stated: for psts event 43883, it was reported that a 6m02 device frayed during a procedure.No device was returned.Because the device was discarded at the hospital, it was not possible to perform a physical analysis of the device that would include images.Existing controls to prevent occurance of reported issue: 100% of devices undergo visual inspection at cut thread inspection and a tactile inspection prior to loading.If the requirements of these inspections were not met the product would have been rejected.Risk documents review: the suture hazards and harms analysis, design fmea, and process fmea already address the failure mode and hazardous situations resulting from frayed devices.Other tasks for the event: manufacturing records were reviewed and indicated that the reported lot met all pre-release specifications.Additionally, manufacturing records were reviewed for the associated cut thread lot and indicated that the lot met all pre-release specifications.No ncr or other quality objects were associated with the lot.Root cause: based on the investigation, the root cause of the frayed suture is not able to be determined.

Brand Name
GORE-TEX® SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9694207
Report Number3003910212-2020-00019
Device Sequence Number1877637
Product Code GAW
UDI-Device Identifier00733132603954
UDI-Public00733132603954
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number6M02A
Device Catalogue Number6M02A
Device Lot Number18372381A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/25/2020
04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1